MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281418
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.The device remains implanted.The delivery catheter was discarded and is not available for analysis.However, the video was provided for investigation.Further information will be provided.
 
Event or Problem Description
On (b)(6) 2021, the patient was implanted with a gore® excluder® aaa endoprosthesis featuring c3® delivery system to treat an abdominal aortic aneurysm.Reportedly, after the successful device deployment, the physician felt a resistance while withdrawing the catheter.After inspection and confirmation that there was nothing preventing the catheter to withdraw, it was concluded that the catheter was stuck in the guide wire.The physician removed the catheter in conjunction with the guide wire with no problem or consequence.The device was inspected on the table and it was confirmed that the catheter was stuck on the wire and it was impossible to remove the catheter off the wire.It was confirmed that the problem was not related with the patient¿s anatomy like calcium or tortuosity as insertion/deployment was without any problems.Reportedly, there was no harm to the patient.The patient tolerated the procedure.According to the information provided, it is unknown what caused the delivery catheter to become stuck on the wire during withdrawal.The catheter did not appear damaged.The delivery catheter was discarded and is not available for analysis.However, the video was provided for investigation.
 
Additional Manufacturer Narrative
Additional information: h6: codes: the code 4247 was used to explain that the engineering evaluation confirmed that the catheter was stuck on the wire.The device remains implanted and is not available for analysis.The delivery catheter was discarded and is not available for analysis.However, the video was provided for investigation.The device evaluation was performed based on a video (whatsapp video on (b)(6) 2021 at 3.15.03 pm (1).Mp4) attached to the case as the device was not returned for analysis.The evaluation of this video showed that the delivery catheter appeared to be stuck on the guidewire.The delivery catheter deflected during attempted guidewire retraction.Based on the findings from this evaluation, the physician¿s observation that ¿the catheter was stuck on the wire¿ was confirmed.Based on the deflection that was observed during attempted retraction of the guidewire, it is likely the point of resistance is located within the distal catheter shaft assembly.The likely cause for the device getting stuck on the guidewire could not be determined with the available information.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11676128
Report Number3007284313-2021-01393
Device Sequence Number3095724
Product Code MIH
UDI-Device Identifier00733132622559
UDI-Public00733132622559
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model NumberRLT281418
Device Catalogue NumberRLT281418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE USED, LUNDERQUIST.
Patient Age63 YR